The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of the European Mathematical Society


Full-Text PDF (367 KB) | Metadata | Table of Contents | JEMS summary
Volume 20, Issue 7, 2018, pp. 1689–1746
DOI: 10.4171/JEMS/797

Published online: 2018-05-22

Quasi-linear PDEs and low-dimensional sets

John L. Lewis[1] and Kaj Nyström[2]

(1) University of Kentucky, Lexington, USA
(2) Uppsala University, Sweden

In this paper we establish new results concerning boundary Harnack inequalities and the Martin boundary problem, for non-negative solutions to equations of $p$-Laplace type with variable coefficients. The key novelty is that we consider solutions which vanish only on a low-dimensional set $\Sigma$ in $\mathbb R^n$ and this is different compared to the more traditional setting of boundary value problems set in the geometrical situation of a bounded domain in $\mathbb R^n$ having a boundary with (Hausdorff) dimension in the range $[n-1,n)$. We establish our quantitative and scale-invariant estimates in the context of low-dimensional Reifenberg flat sets.

Keywords: Boundary Harnack inequality, $p$-harmonic function, $A$-harmonic function, variable coefficients, Reifenberg flat domain, low-dimensional sets, Martin boundary

Lewis John, Nyström Kaj: Quasi-linear PDEs and low-dimensional sets. J. Eur. Math. Soc. 20 (2018), 1689-1746. doi: 10.4171/JEMS/797